Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Paducah, KY

June 26, 2007Webster County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2007, 3:10 PM CDT for Webster County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 3:10 PM CDT (20:10 UTC)
Expired
Jun 26, 2007, 3:30 PM CDT
In force
20 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Webster County, KY

The radar

The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:00 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 26, 2:00 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUN 26 2007

.DISCUSSION...
RADAR SHOWS DIURNALLY AIDED CONVECTIVE DEVELOPMENT ONGOING WITH
MAINLY LOCALLY HEAVY RAIN...ISOLD SMALL HAIL/WIND. EXPECT MORE OF
SAME IN HIGHER THETA-E FETCH ALONG/JUST EAST OF CROWLEYS RIDGE...AT
LEAST UNTIL FUELING MECHANISM WANES THIS EVENING. BY 06Z MOST ALL
ECHOES SHOULD BE GONE BUT BETTER MOISTURE INCOMING FROM WEST KEEPS
SMALL CHC PCPN MENTION WRN SEMO THRU THE NIGHT.

ANOTHER DAY LIKE TODAY EXPECTED TOMORROW...WITH PERHAPS SLIGHTLY
BETTER OVERALL POPS GIVEN NEARING FRONTAL BOUNDARY...ALBEIT STILL
PRE FRONTAL. NEAR PROXIMITY OF BOUNDARY BY TOMORROW NIGHT KEEPS CHC
CAT POPS GOING EVEN W/LOSS OF DIURNAL FUEL...THEN PEAK POP STILL
ANTICIPATED W/BOUNDARY ITSELF THU...WELL INTO LIKELY CAT MOST
LOCALES. NEW GFS SUGGESTS SLOWER FROPA WITH CATAFRONTIC ACTIVITY BUT
COLLAB YIELD IS PEAKING POP ALONG/AHEAD OF BOUNDARY...SO WE BEGIN TO
DIMINISH POPS FRI NORTH TO SOUTH...BECOMING DRY FORECAST BY SAT TO
ALLOW FOR SLOWING/STALLING MOVEMENT ALONG/THRU SRN PTNS FA AS HAS
BEEN ADVERTIZED LAST SEVERAL RUNS.

RAIN DEFICITS STILL RUNNING ON THE ORDER OF 2-3 BLO CLIMO WELL
COULD APPROACH NORMAL BY END OF WEEK GIVEN HIGH PWS. SOUNDINGS
SUGGEST LOCALLY HEAVY RAINS TO CONTINUE TO BE MAIN THREAT ALTHOUGH
ISOLD SMALL HAILERS/WIND CANNOT BE RULED OUT.

NAM/MAV BLEND WORKING NICELY WITH PERSISTENCE/COLLAB ON TEMP NOS.
UNDER MOS VIA COLLABD ENDING POPS WITH SYSTEM PASSAGE FRI.

&&

.AVIATION...
WITH THE EARLIER 18Z TAF ISSUANCE...FOLLOWED THE MINIMALIST APPROACH
USED WITH THE 12Z TAF ISSUANCES...LIMITING VCTS TO EACH OF THE
SITES...UNTIL TOWERING CU DEVELOPED NEAR EACH SITE AND AMENDING AS
THUNDERSTORMS TARGET EACH LOCATION.

UNLIKE SUNDAY...MOST OF THE CONVECTION NEAR EACH TAF SITE SHOULD
DIMINISH CLOSE TO 00Z. AFTER 00Z...KEEP BROKEN MID CLOUD
DECK...GENERALLY BETWEEN 12-15KFT OVERNIGHT. NEXT CHANCE FOR
PRECIPITATION IS NOT PRESENTED IN THE TAF SITES UNTIL 16-18Z TIME
FRAME ON WEDNESDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 26, 4:22 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 AM CDT TUE JUN 26 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF THE DAY
THUNDERSTORMS IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS
NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GOOD CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY THROUGH
FRIDAY. THE BEST CHANCE WILL BE ON THURSDAY AND THURSDAY NIGHT
WHEN A WEAK COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREAT
THROUGHOUT THE PERIOD WILL BE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN WOULD BE APPRECIATED.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:38 PM CDTSevere Thunderstorm WarningPAHCaldwell37 min
Jun 26, 2:29 PM CDTSevere Thunderstorm WarningPAHHickman19 min
Jun 26, 2:56 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle34 min
Jun 26, 1:48 PM CDTSevere Thunderstorm WarningPAHGallatin26 min
Jun 26, 3:53 PM CDTSevere Thunderstorm WarningPAHWayne, White31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.